File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Morphological and numerical characteristics of the southern Chinese dentitions. Part I: anomalies in the permanent dentition

TitleMorphological and numerical characteristics of the southern Chinese dentitions. Part I: anomalies in the permanent dentition
Authors
KeywordsDental anomalies
Permanent dentition
Southern Chinese
Issue Date2010
PublisherBentham Open. The Journal's web site is located at http://www.bentham.org/open/toanthj/index.htm
Citation
The Open Anthropology Journal, 2010, v. 3, p. 54-64 How to Cite?
AbstractAim: To investigate the prevalence of eight morphological and numerical anomalies in the southern Chinese permanent dentition and to compare these with studies from different populations. Materials and Methods: The material used in the study consisted of study models and panoramic radiographs collected from 725 randomly selected 12-year-old children (358 males and 367 females). The anomalies were assessed using diagnostic criteria that have been most often cited in the published literature. Results: Of the eight dental anomalies studied, the prevalence of hyperdontia (2.6%) was higher than reported for Caucasians, and double tooth (0.8%) and dens evaginatus (4.7%) were the highest amongst all of the populations. Although the prevalence of hypodontia (7.3%) is comparable to that of other populations, mandibular incisors were the most frequently missing teeth in southern Chinese (5.6%) and this finding contradicted those from studies of other ethnic groups. Conclusion: Higher prevalences of double tooth, dens evaginatus and missing mandibular incisors can be considered to be characteristics of the southern Chinese permanent dentition.
Persistent Identifierhttp://hdl.handle.net/10722/66554
ISSN

 

DC FieldValueLanguage
dc.contributor.authorKing, NMen_HK
dc.contributor.authorTsai, JSJen_HK
dc.contributor.authorWong, HMen_HK
dc.date.accessioned2010-09-06T05:47:20Z-
dc.date.available2010-09-06T05:47:20Z-
dc.date.issued2010en_HK
dc.identifier.citationThe Open Anthropology Journal, 2010, v. 3, p. 54-64en_HK
dc.identifier.issn1874-9127en_HK
dc.identifier.urihttp://hdl.handle.net/10722/66554-
dc.description.abstractAim: To investigate the prevalence of eight morphological and numerical anomalies in the southern Chinese permanent dentition and to compare these with studies from different populations. Materials and Methods: The material used in the study consisted of study models and panoramic radiographs collected from 725 randomly selected 12-year-old children (358 males and 367 females). The anomalies were assessed using diagnostic criteria that have been most often cited in the published literature. Results: Of the eight dental anomalies studied, the prevalence of hyperdontia (2.6%) was higher than reported for Caucasians, and double tooth (0.8%) and dens evaginatus (4.7%) were the highest amongst all of the populations. Although the prevalence of hypodontia (7.3%) is comparable to that of other populations, mandibular incisors were the most frequently missing teeth in southern Chinese (5.6%) and this finding contradicted those from studies of other ethnic groups. Conclusion: Higher prevalences of double tooth, dens evaginatus and missing mandibular incisors can be considered to be characteristics of the southern Chinese permanent dentition.-
dc.languageengen_HK
dc.publisherBentham Open. The Journal's web site is located at http://www.bentham.org/open/toanthj/index.htmen_HK
dc.relation.ispartofThe Open Anthropology Journalen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.subjectDental anomalies-
dc.subjectPermanent dentition-
dc.subjectSouthern Chinese-
dc.titleMorphological and numerical characteristics of the southern Chinese dentitions. Part I: anomalies in the permanent dentitionen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=1874-9127&volume=3&spage=54&epage=64&date=2010&atitle=Morphological+and+numerical+characteristics+of+the+southern+Chinese+dentitions.+Part+I:+Anomalies+in+the+permanent+dentitionen_HK
dc.identifier.emailKing, NM: profnigelking@mac.comen_HK
dc.identifier.emailWong, HM: wonghmg@hkucc.hku.hken_HK
dc.identifier.authorityKing, NM=rp00006en_HK
dc.description.naturepublished_or_final_version-
dc.identifier.doi10.2174/1874912701003010054-
dc.identifier.hkuros168735en_HK
dc.identifier.volume3-
dc.identifier.spage54-
dc.identifier.epage64-
dc.publisher.placeNetherlands-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats